MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 21X1 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE 3ML LL W/NDL 21X1 RB; PISTON SYRINGE
Catalog Number 309575
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syringe 3ml ll w/ndl 21x1 rb stopper was jammed / insecure.The following information was provided by the initial reporter: material#: 309575, lot#: 4354917.Rcc received a complaint via email.Today, we found two bd plastipak 3ml syringe-luer-lok tip with bd precisionglide needle.(lot#: 4354917) that the rubber tip/stopper was not properly applied to the plunger.This caused the medication to leak around the plunger and the luer-lok needle.I wanted to bring this to your attention in case there have any other reported defective syringes.Additional information provided: 1.Could you please reconfirm an exact date of event in this format mm-dd-yyyy? 7/8/2025.2.Can you share any physical sample if available for investigation? 3.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Medication leaked and unable to administer to patient.Medication had to be wasted and replaced.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.A sample and photo of a 3ml luer-lok syringe with 21x1" needle (part number 309575), batch 4354917, were evaluated.The syringe, sealed in its packaging, showed a non-conforming condition where the stopper was not securely attached to the plunger rod.Potential root cause for the stopper insecure defect is associated with the assembly process.Furthermore, a device history record review was completed for provided lot number 4354917.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.

Brand Name
BD SYRINGE 3ML LL W/NDL 21X1 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22548796
Report Number1213809-2025-00485
Device Sequence Number9283373
Product Code FMF
UDI-Device Identifier30382903095750
UDI-Public(01)30382903095750(17)291130(10)4354917
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309575
Device Lot Number4354917
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer09/16/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown